MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / XCELA; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / XCELA; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965457310
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation into this event is on-going, as angiodynamics is attempting to obtain the sample for evaluation.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, indwelling xcela picc which had been in place for 2 days, was removed and replaced due to a detached hub.No patient complications were reported.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The february 2019 angiodynamics complaint report was reviewed for the xcela pasv picc product family and the failure mode "hub detached/separated/fractured." no adverse trend was indicated.In addition, this is the only reported complaint for this failure mode in the past 15 months for the xcela pasv picc product family.The returned device was inspected and the female valved housing was seen to be separated from the male valved housing.Epoxy / adhesive is present on both parts, on all 360 degrees of the bond joint.A dimensional check showed that the separated components fit together as expected.The root cause for the separation is unknown.There were no manufacturing related defects noted in the returned sample.It is possible that it was over-torqued by the end user when the needleless connector was attached.The complaint does not appear to be a manufacturing related issue.This is the only reported complaint for this failure mode in the past 15 months for the xcela pasv picc product family, as such, this is deemed to be an isolated incident.(pr21367).

Brand Name
ANGIODYNAMICS / XCELA
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8288458
Report Number1317056-2019-00016
Device Sequence Number11367329
Product Code LJS
UDI-Device IdentifierH965457310
UDI-PublicH965457310
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K091261
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberH965457310
Device Lot Number5404846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2019
Supplement Date Received by Manufacturer01/05/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1